Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 16, NWS Cleveland, OH

May 3, 2011

NWS Cleveland, OH issued this small craft advisory at May 3, 2011, 4:08 AM EDT. It took effect at May 3, 2011, 10:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 4:08 AM EDT (08:08 UTC)
In effect from
May 3, 2011, 10:00 AM EDT
Expired
May 3, 2011, 9:00 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WHUS71 KCLE 030808
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT TUE MAY 3 2011

LEZ142>149-031615-
/O.NEW.KCLE.SC.Y.0016.110503T1400Z-110504T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
408 AM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM EDT THIS EVENING. 

WINDS AND WAVES: AS A LOW PRESSURE AREA MOVES FROM THE OHIO VALLEY
TO THE CENTRAL APPALACHIANS TODAY THAT WILL INCREASE THE NORTH TO
NORTHEAST WINDS TO 10 TO 20 KNOTS AND THAT WILL GENERATE 3 TO 5
FOOT WAVES. AS THE LOW CONTINUES MOVING NORTHEAST THIS EVENING THE
WINDS AND WAVES WILL DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
605 
WHUS71 KCLE 031351
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EDT TUE MAY 3 2011

LEZ142>149-032200-
/O.CON.KCLE.SC.Y.0016.110503T1400Z-110504T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
951 AM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

WINDS AND WAVES: AS A LOW PRESSURE AREA MOVES FROM THE OHIO
VALLEY TO THE CENTRAL APPALACHIANS TODAY THAT WILL INCREASE THE
NORTH TO NORTHEAST WINDS TO 10 TO 20 KNOTS AND THAT WILL GENERATE
3 TO 5 FOOT WAVES. AS THE LOW CONTINUES MOVING NORTHEAST THIS
EVENING THE WINDS AND WAVES WILL DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
634 
WHUS71 KCLE 031957
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT TUE MAY 3 2011

LEZ142>149-040100-
/O.CON.KCLE.SC.Y.0016.000000T0000Z-110504T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
357 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

WINDS AND WAVES: AS A LOW PRESSURE AREA MOVES FROM PA THIS EVENING
TO NORTHERN NEW ENGLAND BY WEDNESDAY...WINDS CURRENTLY OUT OF THE NORTH
OR NORTHEAST AT ABOUT 10 TO 20 KNOTS WITH 3 TO 5 FOOT WAVES WILL
DECREASE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
173 
WHUS71 KCLE 040116
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
916 PM EDT TUE MAY 3 2011

LEZ142>149-040230-
/O.EXP.KCLE.SC.Y.0016.000000T0000Z-110504T0100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
916 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES
HAVE DECREASED BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:53 AM EDT, 15 minutes earlier.

Area forecast discussion, May 3, 3:53 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EDT TUE MAY 3 2011

.SYNOPSIS...
LOW PRESSURE OVER THE TENNESSEE VALLEY WILL MOVE NORTHEAST OVER THE
CENTRAL APPALACHIANS THIS MORNING AND CONTINUE TOWARD NEW ENGLAND
TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL SLOWLY BUILD EAST AND
MOVE INTO THE AREA WEDNESDAY NIGHT AND THURSDAY. ANOTHER LOW
PRESSURE IS EXPECTED TO CROSS OVER THE AREA FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE TO THE SOUTH THIS MORNING WILL TRACK NORTHEAST TO AND
BE LOCATED OVER EASTERN PA THIS EVENING. PLENTY OF RAIN CONTINUES TO
FLOW NORTHEAST ON THE BACK SIDE OF THE LOW AND WILL PERSIST THROUGH
MUCH OF THE DAY. NORTHWEST AREA MAY SEE A DIMINISH TREND THIS
AFTERNOON SUCH AS TOL AND FDY. EXAMINED FLOODING POTENTIAL ACROSS
THE AREA WITH THIS BATCH OF RAIN THIS MORNING GIVEN THE FULLY
SATURATED SOIL ACROSS THE AREA...BUT LOOKS LIKE RAINFALL RATES AND
AMOUNTS WILL BE LOW ENOUGH TO ALLOW FOR A CONTINUING STEADY RUNOFF.
IN REGARDS TO RIVER FLOODING THE SCIOTO RIVER AT LARUE IS THE ONLY
CURRENT RIVER IN FLOOD THIS MORNING. WILL NEED TO WATCH PROSPECT ON
THE SCIOTO AS WELL AS KILLBUCK THROUGH THIS MORNING.

TEMPERATURES TODAY WILL SEE LITTLE CHANGE FROM LOWS THIS MORNING AS
THE RAIN AND CLOUDS WILL KEEP TEMPS CLOSE TO DEWPOINTS. WAS A BIT
MORE OPTIMISTIC THAN GUIDANCE BY A FEW DEGREES BUT UPPER 40S WILL BE
ABOUT IT ACROSS THE ENTIRE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SURFACE LOW PRESSURE PUSHES OFF TO THE NORTHEAST THIS EVENING BRING
THE BULK OF THE RAIN WITH IT SO DROPPED BACK POPS QUITE A BIT WITH
LIKELY ACROSS MAINLY NW PA...BUT ONLY SLGT CHC WEST OF A CLE-CAK
LINE. HOWEVER...UPPER LOW WILL MOVE ACROSS THE AREA TONIGHT KEEPING
CLOUDS ACROSS THE AREA. GOING INTO WEDNESDAY INSTABILITY FROM THE
UPPER LOW WILL ALLOW FOR ANY CLOUD BREAKS ACROSS THE WEST TO FILL IN
AS WELL AS SOME SHOWERS. BECAUSE OF THIS INCREASED POPS AGAIN IN THE
MORNING UP TO CHANCE FURTHER TO THE WEST...BUT THEN BEGAN BACKING
OFF ACROSS THE WEST IN THE AFTERNOON AS THE UPPER LOW DEPARTS TO THE
EAST. FOR NOW WENT HIGH CHANCES ACROSS NE OH AND NW PA...BUT WITH
NORTHERLY FLOW WILL HAVE TO WATCH THIS AREA AS THERE MAY BE A PERIOD
WHERE LIKELY POPS MAY BE BETTER INTO EARLY WEDNESDAY AFTERNOON FOR
THE LAKESHORE AREAS OF NE OH AND NW PA. BY WEDNESDAY EVENING THERE
IS A CHANCE FOR SOME LINGERING SHOWERS ACROSS FAR NE OH AND NW
PA...BUT THE REMAINDER OF THE AREA WILL BEGIN DRYING OUT ALONG WITH
DISSIPATING CLOUDS. LITTLE CHANGE FROM PREVIOUS FORECAST TEMPS ON
WED WITH UPPER 40S FROM CLE EAST TO NW PA WITH MID 50S ACROSS THE
FAR WEST WITH CLEARING.

CLEARING WED NIGHT WITH LIGHT WINDS AND FORECAST TEMPS DOWN IN THE
MID 30S SO WILL NEED TO WATCH FOR FROST POTENTIAL. HIGH PRESSURE
OVER THE AREA THURSDAY WITH NEAR SEASONABLE TEMPS AROUND 60 TO MID
60S FOR THE SOUTHWEST AREAS. LOOKS LIKE COOLER THOUGH LAKESHORE
AREAS FROM CLE-ERI WITH ONSHORE FLOW. CLOUDS BUILDING IN THROUGH THE
DAY AHEAD OF NEXT LOW PRESSURE. LOW PRESSURE EXPECTED TO MOVE OVER
THE AREA FRIDAY ALLOWING FOR AT LEAST CHANCE POPS FOR NOW AND
SLIGHTLY COOLER TEMPS THAN THURSDAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS IN GENERAL AGREEMENT FOR THE WEEKEND WITH A THREAT OF SHOWERS
AND OR THUNDERSTORMS AS A LOW MOVES INTO AND ACROSS THE AREA. MONDAY
SHOULD DRY OUT AS A RIDGE BRIEFLY BUILDS IN AND THEN ANOTHER SHOT OF
PRECIPITATION AS A WARM FRONT DEVELOPS. MODELS NOT IN AGREEMENT ON
THIS YET. SOME OF THE 00Z GUIDANCE IS A LITTLE WARMER FOR THE
WEEKEND...HOWEVER...WITH PLENTY OF CLOUDS AND A THREAT OF SHOWERS
KEPT TEMPERATURES IN THE 60S.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
RAIN CONTINUES TO SPREAD ACROSS THE FORECAST AS A WAVE MOVES ALONG
THE FRONTAL BOUNDARY THAT IS LOCATED FROM NEW YORK STATE ACROSS
WEST VIRGINIA TO MISSISSIPPI. CONDITIONS WILL SLOWLY DETERIORATE TO
MVFR OR IFR CEILINGS. THE BEST CONFIDENCE IN IFR CEILINGS SEEMS TO
BE FROM MFD EAST. THE DYNAMICS DON'T SEEM THAT STRONG SO THE
VISIBILITY WILL GO FROM VFR TO MVFR BY DAYBREAK. CONDITIONS WILL
BEGIN TO IMPROVE FROM THE WEST THIS AFTERNOON.

.OUTLOOK...NON-VFR POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY AND
AGAIN LATE THURSDAY NIGHT THROUGH FRIDAY.

&&

.MARINE...
WITH A LOW MOVING UP THE APPALACHIANS THIS WILL TIGHTEN THE
GRADIENT...SO WILL ISSUE A SMALL CRAFT ADVISORY FOR THE CLE/S
NEARSHORE WATERS FROM 10 AM UNTIL 9 PM. IT WILL BE CLOSE ON THE
EXTREME WEST END OF THE LAKE...BUT WITH A NORTHEAST FLOW...THE
WAVES WILL GET CLOSE TO 3 TO 5 FEET THROUGH THIS EVENING.

WAVES COULD REACH SMALL CRAFT ADVISORY CRITERIA AGAIN LATE WEDNESDAY
INTO THURSDAY MORNING AS THE GRADIENT TIGHTENS BETWEEN A RIDGE WEST
OF LAKE ERIE AND A LOW OVER NEW ENGLAND. THE NEXT THREAT FOR A SMALL
CRAFT ADVISORY MAY BE FRIDAY AFTER A COLD FRONTAL PASSAGE.

OTHERWISE A THREAT OF SHOWERS OFF AND ON FOR THE LAKE THROUGH THE
WEEK AND INTO THE WEEKEND. THE THREAT OF THUNDER DURING THE WORK
WEEK SEEMS TO BE MINIMAL ON THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM EDT THIS
     EVENING FOR LEZ142>149.

&&

SYNOPSIS...ABE
NEAR TERM...ABE
SHORT TERM...ABE
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKA
Hazardous weather outlook, May 2, 5:26 AM EDT, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EDT MON MAY 2 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
526 AM EDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:49 AM EDTRiver Flood WarningCLEHolmes, Marion, Wayne6 days
May 3, 10:49 AM EDTRiver Flood WarningCLEHolmes, Wayne4 days

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.